| Catalog Number |
10995703 |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/26/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The customer observed a depressed atellica im thyroid stimulating hormone 3-ultra (tsh3-ul) result that was considered discordant compared to repeat testing.The result was reported to the physician(s).It is unknown whether the physician questioned the result.There are no known reports of patient intervention or adverse health consequences due to the falsely depressed atellica im thyroid stimulating hormone 3-ultra (tsh3-ul) result.
Additional Manufacturer Narrative
A customer from the united states observed a depressed atellica im thyroid stimulating hormone 3-ultra (tsh3-ul) result that was discordant compared to repeat testing.The sample was retested on the next day on the same analyzer.Quality control results were low at the time of the initial testing.The interpretation of results section of the atellica im thyroid stimulating hormone 3-ultra (tsh3-ul) instructions for use states: "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings." siemens is investigating.
Additional Manufacturer Narrative
Initial mdr 1219913-2023-00171 was filed on august 18, 2023.Additional information received september 5, 2023: siemens performed the following studies: study #1: calibrated one in-house lot 413 readypack.These calibration rlu's were used for the customer returned readypacks as well.Biorad 85310 controls were run in replicates of three on the in-house tsh3 ultra lot 413 readypack and four customer returned lot 413 readypacks.Mean control results are below in uiu/ml.85311 85312 85313 in-house pack 0.699 5.41 29.4 customer pack #1 0.605 4.69 25.6 customer pack #2 0.705 5.51 29.6 customer pack #3 0.685 5.33 29.0 customer pack #4 0.498 3.79 20.5.Control instructions for use targets 0.673 5.18 28.9 control ifu ranges: 85311 = 0.547 - 0.800 85312 = 4.30 - 6.06 85313= 24.0 - 33.7 control results on the in-house and customer returned packs #1 - #3 were within biorad package insert ranges.Control results on customer returned pack #4 were low out of package insert ranges for all three control levels.Study #2: a crossover study was performed with the in-house lot 413 pack and customer returned pack #4.The biorad 85310 controls were tested in replicates of three on the following conditions: condition #1 in-house solid phase in-house lite reagent in-house middle well reagent condition #2 in-house solid phase in-house lite reagent customer returned middle well reagent condition #3 customer returned solid phase customer returned lite reagent in-house middle well reagent control results are below in uiu/ml.85311 85312 85313 condition #1 0.699 5.41 29.4 condition #2 0.507 3.97 21.7 condition #3 0.659 5.16 28.2 results show the middle well fitc reagent from the customer returned readypack is causing the low control recoveries.The middle well fitc reagent is light sensitive and exposure to light will degrade the reagent which will in turn cause low control and patient recoveries.Results of the investigation september 21, 2023: the customer from the united states stated that both control and patient results were half of the expected dose on certain packs of atellica im tsh3 ultra reagent lot 413.The customer also stated that the packs in question had calibration rlu's that were half of what they should be and asked why the system accepts a calibration with rlu's that are half of what is expected.The customer stores their packs in a glass door fridge with the lights on at all times.Siemens evaluated the system performance as well as the reagent performance for this issue.From a system perspective: the calibration was accepted, with low rlus, because the calibration results were all within specification for all calibration evaluation ranges (cers), quality control (qc) is not evaluated as part of atellica im calibration automatic acceptance.Siemens recommends turning off automatic acceptance and enabling the setting "accept cal" for atellica im calibrations and performing qc after the calibration has been completed and reviewed.From a reagent perspective: the siemens studies on both in-house packs and customer returned packs showed the middle well fitc reagent from the customer returned readypack is causing the low control and patient recoveries.The middle well fitc reagent is light sensitive and exposure to light will degrade the reagent which will in turn cause low control and patient recoveries.As part of routine troubleshooting, customer tried reagent lot 423 and did not observe this issue of low control and patient recoveries.The cause of low recoveries on the qc and patient results with some packs of lot 413 is most likely due to degradation of the fitc reagent due to light exposure.The storage and stability section of the atellica im tsh3-ultra instructions for use states: "store reagents in an upright position.Protect the product from heat and light sources.Unopened reagents are stable until the expiration date on the product when stored at 2¿8°c." the issue was resolved by routine troubleshooting and requires no further support.In section h6, the investigation finding and investigation conclusion codes were updated.